MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that foley catheter stopped working after 7 days tube cannot flush.Per follow up via email on (b)(6)2023, the customer stated that they were stable for now, but very concerned about several catheters not working properly.This was not the only one to fail.Several failed this year, and since their insurance will only pay for one a month, several were paid out of pocket.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure mode could be due to broken spigot or unused spigot were not plugged causing insufficient air blow through catheter blockages.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: ¿ patient has acute urinary retention or bladder outlet obstruction.¿ need for accurate urine output measurements.¿ use for selected surgical procedures.¿ to assist in healing of open sacral or perineal wounds.¿ patient requires prolonged immobilization.¿ to improve comfort for end of life care.Proper techniques for urinary catheter insertion: - perform hand hygiene immediately before and after insertion.- insert urinary catheters using aseptic technique and sterile equipment.- use the smallest foley catheter possible, consistent with good drainage.- document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: - secure the foley catheter.Use the statlock® foley stabilization device if provided - maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions - maintain unobstructed urine flow and keep the catheter and collection tube free from kinking - keep the collection bag below the level of the bladder or hips at all times - empty the collection bag regularly using a separate, clean collection container for each patient * generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract." correction: h h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that foley catheter stopped working after 7 days tube cannot flush.Per follow up via email on 12jun2023, the customer stated that they were stable for now, but very concerned about several catheters not working properly.This was not the only one to fail.Several failed this year, and since their insurance will only pay for one a month, several were paid out of pocket.
 
Additional Manufacturer Narrative
The reported event was confirmed, and the cause was unknown.The product had caused the reported failure.Based on evaluation finding, observed salt accumulation that causing drainage lumen occlusion which can cause flowrate issue.A potential root cause for this failure could be user related (example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage/salt accumulation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: patient has acute urinary retention or bladder outlet obstruction, need for accurate urine output measurements, use for selected surgical procedures, to assist in healing of open sacral or perineal wounds, patient requires prolonged immobilization, to improve comfort for end of life care.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions, maintain unobstructed urine flow and keep the catheter and collection tube free from kinking, keep the collection bag below the level of the bladder or hips at all times, empty the collection bag regularly using a separate, clean collection container for each patient, generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.¿ h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17192113
Report Number1018233-2023-04645
Device Sequence Number20648703
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0165SI24
Device Catalogue Number0165SI24
Device Lot NumberMYGR1647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/04/2023
08/22/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/07/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown